Quitting Minoxidil - Advice? | HairLossTalk Forums

Quitting Minoxidil - Advice?

Discussion in 'Growth Stimulants - Rogaine, Minoxidil, Tricomin,' started by Blessed99, Oct 8, 2015.

  1. Blessed99

    Blessed99 Member

    Joined:
    Jul 10, 2015
    Messages:
    34
    Likes Received:
    0
    Dislikes Received:
    0
    I've been on Minoxidil since I was 22 - I'm 26 now. I've also been on and off propecia/finasteride but consistent on Propecia since June 2015. Before starting Minoxidil, I had thick hair on the top of my head, could not see through the scalp but I had some thinning in the crown. Long story short, over the years, the same places I've been applying Minoxidil has become drastically thin, the hair on the top of my head is so thin that it's pretty embarrassing and I find it weird that this did not happen until Minoxidil.

    I continually had faith that eventually Minoxidil would thicken my hair again and give me great results but I've realized it just won't happen. As of 3 weeks, I've been Minoxidil free. I'm on 1 mg Propecia M/W/F. I have not been noticing any increased shedding. I'm not sure if thinning is increasing but I have noticed that my skin is much smoother and clearer, I look younger and my hairline doesn't look as thin as when I was on Minoxidil - it's more consistent. When I was on Minoxidil the thickness of my hairline changed weekly (one week super thin, one week normal, etc.)

    What are the chances that the hair on top of my head will go back to it's original thickness? Being that I did not have have great results from Minoxidil, and only adverse results, would Propecia be enough to stabilize/reverse my hairloss and damage done by Minoxidil?

    Please advise. Thanks!
     
  2. GoldenMane

    GoldenMane Senior Member My Regimen

    Joined:
    Sep 5, 2013
    Messages:
    2,013
    Likes Received:
    596
    Dislikes Received:
    5
    My Regimen:
    My Regimen
    My Regimen
    Your hairline wouldn't change in thickness week by week. It may have appeared thicker or thinner due to other factors, but not due to any hair growth/thinning. It doesn't happen that fast.
    Minoxidil.
    What do you think minoxidil is doing to your scalp to cause hair thinning? It may be the case that minoxidil is causing the thinning, but there may also be another reason and minoxidil may have just coincided with it.

    Correlation often equals causation, but not always.
     
    inmyhead likes this.
  3. warner8

    warner8 Established Member

    Joined:
    Jan 6, 2015
    Messages:
    322
    Likes Received:
    32
    Dislikes Received:
    5
    you will have to wait 3 months and see what happens unfortunately
     
  4. TD500

    TD500 Experienced Member

    Joined:
    Dec 27, 2014
    Messages:
    809
    Likes Received:
    45
    Dislikes Received:
    0
    Whatever happens keep us updated.
     
  5. Blessed99

    Blessed99 Member

    Joined:
    Jul 10, 2015
    Messages:
    34
    Likes Received:
    0
    Dislikes Received:
    0
    Minoxidil caused pretty bad irritation to my scalp. My scalp was constantly dry on both liquid and foam. The liquid gave me scalp psoriasis and the foam just did not work. No "thickening" was visible, only thinning. And the thinning always occurred ONLY at the sites where Minoxidil was applied. It became pretty bad because I was getting patches of thinning hair wherever the Minoxidil was.

    - - - Updated - - -

    Sure thing.
     
  6. Masakage

    Masakage Member

    Joined:
    Sep 20, 2014
    Messages:
    69
    Likes Received:
    4
    Dislikes Received:
    0
    Every time I stopped minoxidil for two months hairs start to shed. The longest I stopped from minoxidil was for 4 months, and shedding was terrible.

    According to the studies, hairs will keep shedding for about 6-7 months, and you'll even go below baseline (your hair will become worse than before starting, and then it will come back to normal (as in, as if you never started minoxidil). However, all the regrowth you have gained, will be gone.
     
  7. Blessed99

    Blessed99 Member

    Joined:
    Jul 10, 2015
    Messages:
    34
    Likes Received:
    0
    Dislikes Received:
    0
    Thanks Masakage but honestly my hair was way better off before starting Minoxidil. As mentioned, my hair was dark and thick on top but I was trying to protect my hair from thinning and used the Minoxidil on my already thick hair, which is when it became thin.

    I kept thinking it was the "shedding phase" everyone talks about and hoped for it to grow back in thick but it never did. By that time I was too scared to quit because I was scared of what would happen if I quit especially if my hairs had now become "Minoxidil dependent" however, I am no longer scared.
     
  8. yetti

    yetti Experienced Member

    Joined:
    Sep 22, 2015
    Messages:
    970
    Likes Received:
    745
    Dislikes Received:
    37
    I hope your experience is far from typical because I just started minoxidil 3 days ago and there's some shedding going on!! I take that as a good sign from everything I've read. But I hope the odds are overwhelming that the hair will come back, and then some. Your experience is clearly not what a minoxidil user is going for.
     
  9. Masakage

    Masakage Member

    Joined:
    Sep 20, 2014
    Messages:
    69
    Likes Received:
    4
    Dislikes Received:
    0
    You know, if you gained no benefit from it in 3-6 months, you should've quit long ago ^-^

    I did gain benefits to some extent, but also some terrible sides (irregular heartbeats) and I have quit minoxidil since the past 3 months. Already started shedding. Buuut there's nothing I can do, going back to the medication will just ensue in this endless cycle of starting and then quitting. Totally not worth it imo. I will lose a lot of hair that's for sure, but I think eventually most of the hair that I lost in the shed (not the ones I regrew) will come back, unless my male pattern baldness progressed.

    The idea of hairs being minoxidil dependent is irrational and doesn't make sense, I think only the hair that was regrown is minoxidil dependent. If your scalp wasn't damaged by DHT then no hair loss should occur there :/
     
  10. Blessed99

    Blessed99 Member

    Joined:
    Jul 10, 2015
    Messages:
    34
    Likes Received:
    0
    Dislikes Received:
    0
    Just a quick update- the day after my last post, I finally looked at my crown and it was horrible. There was hardly any hair there and the hair on top looked much thinner as well. I immediately got back on Kirkland's foam Minoxidil.

    Two weeks later- my hair looks better than it did 2 weeks ago. Crown has slightly thickened up and so has the top of my head. It's definitely not thick like the hairs I had pre-Minoxidil but after seeing what my hair looked like 2 weeks ago, I think if I quit Minoxidil I will go bald.
     
  11. Blessed99

    Blessed99 Member

    Joined:
    Jul 10, 2015
    Messages:
    34
    Likes Received:
    0
    Dislikes Received:
    0
    Hair has been growing much better than it has in a while. Maybe the stopping and restarting of Minoxidil was needed. Will post pics soon.
     
  12. Sanchez1234

    Sanchez1234 Experienced Member

    Joined:
    Jun 7, 2016
    Messages:
    740
    Likes Received:
    197
    Dislikes Received:
    7
    How is your situation now. I am thinking about quitting after 6 months of continues shed.
     
  13. Perah

    Perah Member My Regimen

    Joined:
    Dec 14, 2017
    Messages:
    23
    Likes Received:
    2
    Dislikes Received:
    0
    My Regimen:
    My Regimen
    My Regimen

Share This Page